Doctor insights on:
Cross Reacting Antibiotic Allergies
Maybe: Penicillin allergy is usually secondary to either the beta-lactam components or the minor determinants. If you are found to be allergic (via skin testing) to the beta-lactam component then you are at risk for sensitization to all beta-lactam medications, including cephalosporins. Fortunately in the majority of people, this is not the case. You should consult with your local allergy specialist. ...Read moreSee 1 more doctor answer
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Yes: Allergy to the entire class of antibiotics called cephalosporins is indeed possible. That allergy would be the common part of the molecule shared by all cephalosporins and penicillins, the beta-lactam ring. ...Read more
Can Benadryl (diphenhydramine) help a swelling and hive reaction (itching) allergic reaction to penicillin?
Depends: on the reaction, if just hives and itching, yes benadryl (diphenhydramine) can control it in the right dosage, after discontinuing the offending drug, but if more severe symptoms/swelling you need medical attention with the possible addition of epinephrine and probably steroids, ...Read more
Neosporin: Neosporin is a very common allergen, as is Bacitracin (both are very commonly used). Interestingly, neither is better than vaseline at preventing infection, but both are usually better at treating one. So, if you have a scratch, simple use of vaseline (or equivalent) is best to prevent an infection, and save the antibiotics for a proven infection. Stop using neosporin if it causes a rash for u. ...Read more
What is the best allergy medication for seasonal allergies like pollen, dust, ragweed, hay fever, dogs, cats, hamsters etc?
There are a few: Not one medicine is better than another....Everyone's system is different...Some people get better with allegra..Others with zyrtec..Others with Claritin or even benadryl (diphenhydramine). These are now over-the-counter...Try some and read the labels. If you don't feel better, see a board certified allergist (www.Acaai.Org). Good luck. ...Read moreSee 1 more doctor answer
Can environmental allergies (food, pollen, dust mites, contrast dye, penicillin) cause a high positive ANA?
I have seen this: While the +ANA is suggestive of SLE there can be other causes - other connective tissue disease, autoimmune thyroid disease, auto immune hepatitis to name some. I have seen a lot of people with + ANAs who only have as another problem a history of allergic reactions and I am convinced that thee allergic reactions can cause a + ANA. Everyone can have very low titters (amount) of ANA. ...Read more
No: They are both quite different.Get a more detailed answer ›
I'm allergic to Erythromycin-anaphylaxis
Sulfa drugs- rash can I use polymyxin b sulfate eye drops?
Yes: Polymyxin is an effective anti-bacterial. You could use it without the allergies popping up as it has with others. However: are you sure you need this drop? It seems as if you are using an antibiotic for every eye inflammation, most of which are probably not bacterial. And in so doing you have sensitized yourself to antibiotics that you might need for an actual infection. ...Read more
If allergic to Bactrim (sulfamethoxazole and trimethoprim) & Ceclor, is allergy to all sulfa drugs & cephalosporins assumed?
Some of them: Their are different "classes", or families of antibiotics. You would be likely to have a reaction to amoxicillin, for instance. Their is some cross reactivity with cephalosporins, like keflex, in approximately 15% of people. You could be allergic to other meds as well, but would not be much more likely than the general population to have an allergy to quinolones, like cipro, (ciprofloxacin) or macrolides. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Food allergy cross reactivity
- Cross reactivity food allergies
- Allergy cross reactivity
- Ask a doctor a question free online
- Antibiotic allergy allergy
- Antibiotic allergy
- Milk allergy antibiotic allergies
- Antibiotics for skin allergy
- Talk to a infectious disease specialist online